Alert archive / New Mexico / Wind Advisories in 2006

Wind Advisory 9, NWS El Paso, TX

April 5, 2006

NWS El Paso, TX issued this wind advisory at Apr 5, 2006, 5:24 AM MDT. It took effect at Apr 5, 2006, 1:00 PM MDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Apr 5, 2006, 5:24 AM MDT (11:24 UTC)
In effect from
Apr 5, 2006, 1:00 PM MDT
Expired
Apr 6, 2006, 3:00 AM MDT
In force
14 hr
Issued by
NWS El Paso, TX

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KEPZ 051124
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
524 AM MDT WED APR 5 2006

...WIND ADVISORY THIS AFTERNOON AND TONIGHT FOR SOUTHWEST AND
SOUTH CENTRAL NEW MEXICO AND FAR WEST TEXAS...

.A LARGE STORM SYSTEM WILL MOVE THROUGH THE STATE TONIGHT. WITH A
SURFACE TROUGH DEVELOPING EAST OF THE AREA AND ALONG WITH WINDS
FROM THE TROUGH...STRONG SOUTHWEST WINDS WILL DEVELOP THIS
AFTERNOON AND PERSIST PAST MIDNIGHT. BLOWING DUST WILL DEVELOP
WILL OVER DUST PRONE AREAS OF THE LOWLAND DESERTS THIS AFTERNOON
AND EVENING. WINDS WILL REMAIN STRONG THROUGH
THURSDAY...GRADUALLY DIMINISHING THROUGH THE DAY.

NMZ022>025-030>032-TXZ055-056-052330-
/O.NEW.KEPZ.WI.Y.0009.060405T1900Z-060406T0900Z/
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES...
ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG...
DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY
524 AM MDT WED APR 5 2006

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 3 AM MDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 3 AM MDT THURSDAY. 

STRONG SOUTHWEST WINDS WILL DEVELOP THIS AFTERNOON WITH SUSTAINED
WIND SPEEDS UP TO 35 MPH AND WIND GUSTS TO 50 MPH POSSIBLE.
VISIBILITIES MAY BE REDUCED TO LESS THAN A MILE IN DUST PRONE
AREAS OF THE LOWLAND DESERTS. MOTORISTS TRAVELING ON INTERSTATE
10 AND OTHER DESERT ROADWAYS SHOULD EXERCISE CAUTION. WINDS WILL
GRADUALLY DIMINISH WEST OF THE RIO GRANDE ON THURSDAY WHILE
REMAINING STRONG EAST OF THE RIVER.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

GNL
1 follow-up statement
000 
WWUS74 KEPZ 052039
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
239 PM MDT WED APR 5 2006

...WIND ADVISORY THIS AFTERNOON AND TONIGHT FOR SOUTHWEST AND
SOUTH CENTRAL NEW MEXICO AND FAR WEST TEXAS...

...A BLOWING DUST ADVISORY IS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR SOUTHWEST AND SOUTH CENTRAL NEW MEXICO AND FAR WEST TEXAS...

.A LARGE STORM SYSTEM CROSSING THE REGION AND A SURFACE TROUGH
DEVELOPING OVER EASTERN NEW MEXICO WILL CAUSE STRONG SOUTHWEST
WINDS THIS AFTERNOON INTO TONIGHT. THE STRONG WINDS WILL CAUSE
AREAS OF BLOWING DUST...MAINLY OVER DUST PRONE AREAS OF THE
LOWLAND DESERTS...THIS AFTERNOON AND EVENING. WINDS WILL SLOWLY
DIMINISH WEST OF THE RIO GRANDE THURSDAY WHILE REMAINING STRONG
EAST OF THE RIVER.

NMZ024-030>032-TXZ055-056-060300-
/O.NEW.KEPZ.DU.Y.0002.060405T2100Z-060406T0300Z/
/O.CON.KEPZ.WI.Y.0009.000000T0000Z-060406T0900Z/
TULAROSA BASIN/SOUTHERN DESERT-SOUTHWEST DESERT/BOOTHEEL-
SOUTHWEST DESERT/MIMBRES BASIN-SOUTHERN DESERT-EL PASO-HUDSPETH-
INCLUDING THE CITIES OF...ALAMOGORDO...LORDSBURG...DEMING...
LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY
239 PM MDT WED APR 5 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM MDT THURSDAY...
...BLOWING DUST ADVISORY IN EFFECT UNTIL 9 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A BLOWING DUST ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM
MDT THIS EVENING. A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM
MDT THURSDAY. 

STRONG SOUTHWEST WINDS WILL DEVELOP THIS AFTERNOON WITH SUSTAINED
WIND SPEEDS UP TO 35 MPH AND WIND GUSTS TO 50 MPH POSSIBLE.
VISIBILITIES MAY BE REDUCED TO LESS THAN A MILE IN DUST PRONE
AREAS OF THE LOWLAND DESERTS. MOTORISTS TRAVELING ON INTERSTATE
10...HIGHWAY 180 BETWEEN DEMING AND SILVER CITY...AND OTHER DESERT
ROADWAYS SHOULD EXERCISE CAUTION. WINDS WILL GRADUALLY DIMINISH
WEST OF THE RIO GRANDE ON THURSDAY WHILE REMAINING STRONG EAST OF
THE RIVER.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT
VISIBILITY TO 1 MILE OR LESS. TRAVELERS ARE URGED TO USE CAUTION.

$$

NMZ022-023-025-060445-
/O.CON.KEPZ.WI.Y.0009.000000T0000Z-060406T0900Z/
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
SOUTHERN SACRAMENTO MOUNTAINS-
INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES...
MESCALERO...CLOUDCROFT...TIMBERON
239 PM MDT WED APR 5 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM MDT THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM MDT THURSDAY. 

STRONG SOUTHWEST WINDS WILL DEVELOP THIS AFTERNOON WITH SUSTAINED
WIND SPEEDS UP TO 35 MPH AND WIND GUSTS TO 50 MPH POSSIBLE.
VISIBILITIES MAY BE REDUCED TO LESS THAN A MILE IN DUST PRONE
AREAS OF THE LOWLAND DESERTS. MOTORISTS TRAVELING ON INTERSTATE
10 AND OTHER DESERT ROADWAYS SHOULD EXERCISE CAUTION. WINDS WILL
GRADUALLY DIMINISH WEST OF THE RIO GRANDE ON THURSDAY WHILE
REMAINING STRONG EAST OF THE RIVER.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Apr 5, 3:19 AM MDT, 2 hours 5 minutes earlier.

Area forecast discussion, Apr 5, 3:19 AM MDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
319 AM MDT WED APR 5 2006

.SYNOPSIS...
STRONG WINDS WITH GUSTS UP TO 50 MPH AND AREAS OF BLOWING DUST
WILL DEVELOP THIS AFTERNOON AS A STORM SYSTEM APPROACHES THE
STATE. STRONG WINDS WILL PERSIST THROUGH THE NIGHT AND MOST OF
TOMORROW AS SYSTEM MOVES THROUGH THE STATE. MUCH COOLER
TEMPERATURES WILL OCCUR ON THURSDAY WITH A WARM UP THROUGH THE
WEEKEND. HIGH PRESSURE ALOFT WILL MAINTAIN A DRY WEATHER PATTERN
THROUGH THE WEEKEND WITH ANOTHER STORM SYSTEM EXPECTED BY LATE
MONDAY.

&&

.DISCUSSION...
A SOUTHWEST FLOW AHEAD A LARGE UPPER TROUGH CONTINUES TO STREAM
PACIFIC MID AND HIGH LEVEL MOISTURE OVER THE FORECAST AREA THIS
MORNING. ISOLATED SHOWERS AND MAYBE A FEW THUNDERSTORMS WILL BE
POSSIBLE MAINLY OVER THE MOUNTAINS TODAY AS THIS SYSTEM MOVES
CLOSER TO THE STATE. RAIN CHANCES WILL BE BEST NORTH OF THE REGION
WITH ONLY A SLIGHT POSSIBILITY NEAR AREA MOUNTAINS.

REGARDING WINDS...A SURFACE TROUGH WILL DEVELOP IN THE EASTERN
PLAINS THAT WILL TIGHTEN THE PRESSURE GRADIENT ACROSS THE AREA BY
THIS AFTERNOON. ADDITIONALLY STRONGER WINDS ALOFT WILL MIX DOWN TO
THE SURFACE AND ENHANCE WIND SPEEDS AND GUSTS. LIFT FROM THE
SYSTEM WILL HELP IN THE PRODUCTION OF BLOWING DUST BY THIS
AFTERNOON. VISIBILITIES ALONG IN DUST PRONE AREAS OF THE SOUTHERN
DESERTS WILL BE REDUCED TO LESS THAN 3 MILES IN SOME LOCATIONS.
WINDS ARE EXPECTED TO REMAIN STRONG THROUGH THE NIGHT AS THE
TROUGH MOVES THROUGH THE NORTHERN PART OF THE STATE. WINDS WILL
PEAK DURING THE EVENING HOURS WHEN ATMOSPHERIC MIXING AND
OVERTURNING WILL BE SOMEWHAT LIMITED. THAT SAID...THINK WINDS
WILL REMAIN AT OR NEAR ADVISORY CRITERIA MUCH OF THIS AFTERNOON
AND TONIGHT. WINDS WILL REMAIN STRONG ON THURSDAY AND THURSDAY
EVENING PRIMARILY DUE TO A PERSISTENT TIGHT PRESSURE GRADIENT.
WINDS SHOULD STAY BELOW ADVISORY CRITERIA ON THURSDAY AND WILL BE
STRONGEST EAST OF THE RIO GRANDE.

HIGH PRESSURE ALOFT WILL BUILD OVER THE REGION ON FRIDAY AND LAST
FOR MUCH OF THE WEEKEND. TEMPERATURES WILL COOL CONSIDERABLY ON
THURSDAY BUT WILL WARM BACK UP DURING THE WEEKEND. SOUTHWEST FLOW
RETURNS LATE SUNDAY AS ANOTHER SYSTEM APPROACHES THE REGION. WINDY
CONDITIONS MAY BE POSSIBLE MONDAY AFTERNOON AND EVENING AS THE
SYSTEM MOVES INTO THE STATE. ANOTHER SYSTEM MAY AFFECT THE AREA
LATE WEDNESDAY INTO THURSDAY.

&&

.AVIATION...VALID 05/12-06/12Z
VFR CONDITIONS THIS MORNING WITH HIGH CEILINGS ABOVE 15 KFT.
STRONG SW WINDS WILL DEVELOP THIS AFTERNOON WITH AREAS OF BLOWING
DUST. VSBYS MAY DROP TO MVFR IN DUST PRONE AREAS OF LOWLAND
DESERTS. LOCAL GUSTS UP TO 50 MPH POSSIBLE. MODERATE TO STRONG
TURBULENCE POSSIBLE VCNTY AND DOWNSTREAM OF AREA MTNS. ISOLATED
SHOWERS AND THUNDERSTORMS POSSIBLE NORTH AND WEST OF TCS.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 86  56  75  47  79 /  10   0   0   0   0
SIERRA BLANCA TX        79  55  70  42  76 /  10   0   0   0   0
LAS CRUCES              82  53  73  43  79 /  10   0   0   0   0
ALAMOGORDO              78  51  74  42  78 /  10   0   0   0   0
CLOUDCROFT              57  36  52  27  57 /  10  10   0   0   0
TRUTH OR CONSEQUENCES   79  47  70  39  77 /  20  10   0   0   0
SILVER CITY             69  37  62  35  67 /  20  10   0   0   0
DEMING                  82  48  70  40  77 /  10   0   0   0   0
LORDSBURG               81  46  72  39  79 /  20   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NMZ 022-025>030-032 WIND ADVISORY THIS AFTERNOON AND TONIGHT
TXZ 055-056 WIND ADVISORY THIS AFTERNOON AND TONIGHT

04

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 8:58 PM MDTFire Weather WatchEPZDoña Ana, Lincoln, Otero, Sierra11 hr
Apr 5, 8:06 AM MDTRed Flag WarningEPZDoña Ana, Lincoln, Otero, Sierra12 hr
Apr 5, 1:38 PM MDTFire Weather WatchEPZCatron, Doña Ana, Grant, Hidalgo, Lincoln, Luna and 2 more18 hr
Apr 5, 2:39 PM MDTBlowing Dust AdvisoryEPZ6 hr

Nearby

Wind Advisories in New Mexico, 2006Wind Advisories in Texas, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.